MAUDE Adverse Event Report: COOK INC PERCUTANEOUS NEPHROSTOMY DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC PERCUTANEOUS NEPHROSTOMY DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the guide wire broke inside the patient at the level of the "bell" (bend).The tip fragment was successfully removed.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation a review of complaint history, manufacturing instructions, quality control and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The wire guide was returned in a used and damaged condition.A portion of the distal tip of the wire that separated from the main shaft of the wire guide, measured approximately 2.1 cm in length.Additionally, the safety wire was within the 2.1 cm length segment.It was attached to the distal weld connection.The noted damaged resulted in coil elongation with the safety and mandril wire protrusion.The distal weld connection was intact.There is no evidence to suggest the product was not made to specifications.This device is inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections prior to transport.It is plausible to suggest that the wire guide met with resistance beyond its intended design during a procedurally related event.Possible inadvertent contact with the bevel of the needle during insertion and/or manipulation of the wire through the needle may have been due to patient anatomy.A definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
It was reported the guide wire broke inside the patient at the level of the "bell" (bend).The tip fragment was successfully removed.

Brand Name
PERCUTANEOUS NEPHROSTOMY DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5790087
Report Number1820334-2016-00603
Device Sequence Number1172283
Product Code GBO
UDI-Device Identifier00827002034150
UDI-Public(01)00827002034150(17)171002(10)5286053
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPNS-100
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date10/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;